MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553690
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that an axios stent and electrocautery enhanced delivery system was to be implanted in the bile duct during an endoscopic ultrasound (eus) with bile duct drainage procedure performed on (b)(6) 2022.During the procedure, the physician disconnected the cautery after completing step 1; however, the "hub handle split down the middle".The procedure was completed using another axios stent.There were no patient complications reported as a result of this event.Note: it was reported that the axios stent was intended to be placed for biliary drainage.However, per the axios stent and electrocautery- enhanced delivery system directions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts >= 6 cm in size, that are adherent to the gastric or bowel wall and are free of solid debris.The device is not indicated to be placed in the bile duct.
 
Event or Problem Description
It was reported to boston scientific corporation on june 09, 2022 that an axios stent and electrocautery enhanced delivery system was to be implanted in the bile duct during an endoscopic ultrasound (eus) with bile duct drainage procedure performed on (b)(6) 2022.During the procedure, the physician disconnected the cautery after completing step 1; however, the "hub handle split down the middle".The procedure was completed using another axios stent.There were no patient complications reported as a result of this event.Note: it was reported that the axios stent was intended to be placed for biliary drainage.However, per the axios stent and electrocautery- enhanced delivery system directions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts >= 6 cm in size, that are adherent to the gastric or bowel wall and are free of solid debris.The device is not indicated to be placed in the bile duct.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of handle break for biliary drainage.Block h10: an axios delivery system was returned for analysis; the stent was not returned.Visual examination of the returned device found the outer sheath kinked, the inner sheath was detached from the handle, the copper wire was returned outside of the inner sheath and the handle was separated in the monopolar section.No other problems were noted to the delivery system.The reported event of handle break was confirmed as the handle was returned separated in the monopolar section.A product labeling review was performed and from the information available, this device was used in a manner inconsistent per the instructions for use (ifu) / product label.The ifu states, "the axios stent and delivery system is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts >= 6 cm in size, that are adherent to the gastric or bowel wall and are free of solid debris." the axios stent is not indicated to be placed in the bile duct.Based on the available information, the investigation concluded that the reported event and observed failures were likely due to factors encountered during the procedure.It may be that the characteristics of the lesion, how the device was handled, the technique used by the user and/or normal procedural difficulties encountered during the procedure, limited the performance of the device and contributed to the outer sheath kinked, inner sheath detached causing the copper wire to be returned outside the handle and the handle break.Therefore, a review and analysis of the all the available information indicated that the most probable cause is adverse event related to procedure.

Brand Name
AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14884855
Report Number3005099803-2022-03496
Device Sequence Number14790304
Product Code PCU
UDI-Device Identifier00191506008093
UDI-Public00191506008093
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K203132
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2023
Device Model NumberM00553690
Device Catalogue Number5369
Device Lot Number0027704284
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown